What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jan 18, 11:45 PM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Jan 18, 11:45 PM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1145 PM CST Fri Jan 18 2019
.AVIATION...
Brief periods of light rain with the possible rumble of thunder
just downstream of a passing cold front through the overnight
early Saturday morning hours. Frontal timing remains the same of
this front being through the northern hubs by 3 AM, city by 5 or
6 AM and off the Galveston Island coast by 8 AM. Strong, gusty
north winds in the wake of this front, clearing skies through
early afternoon. 31
&&
.PREV DISCUSSION... /ISSUED 947 PM CST Fri Jan 18 2019/
DISCUSSION...
Seeing an area of persistent scattered showers this evening
generally from Houston off to the NE near Livingston. The cold
front is approaching north and central Texas and is expected to
move across southeast Texas during the early morning hours. High
res model guidance is still developing a broken line of storms
along the pre-frontal trough just after midnight across western
portions of SE Texas. This line moves E-SE and to the coast
between 4 and 6 AM. The cold front lags the convection by an hour
or 2. The current forecast appears on track. Only chgs being made
this eve are a few adjustments to temps overnight. 33
PREV DISCUSSION... /ISSUED 610 PM CST Fri Jan 18 2019/
AVIATION...
Ample saturation of the lower levels with weaker south to
southwesterlies as the region falls south of an eastern Texas
warm front will continue to promote IFR to LIFR ceilings.
Extremes will be as low as VLIFR to as high as MVFR just
downstream of an approaching cold front. Periods of light
precipitation will occur ahead of this approaching front, mainly
showers with possible elevated thunder before sunrise. The front
is timed to pass across our northern terminals shortly after
midnight, through the city around sunrise and to the coast by 9 AM.
Clouds will begin to lift to VFR within an hour or two of the
front's passing, thin and scatter out through the afternoon hours.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 44 49 30 52 36 / 50 10 0 0 0
Houston (IAH) 51 56 31 53 37 / 60 10 0 0 0
Galveston (GLS) 53 57 37 51 47 / 50 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 9 AM to 6 PM CST Saturday for the
following zones: Galveston Bay...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION until 9 AM CST Saturday for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Galveston Bay...
Matagorda Bay.
Small Craft Advisory from 9 AM Saturday to midnight CST Saturday
night for the following zones: Coastal waters from Freeport
to Matagorda Ship Channel TX out 20 NM...Coastal waters
from High Island to Freeport TX out 20 NM.
Small Craft Advisory until 9 AM CST Saturday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
Gale Warning from 9 AM Saturday to midnight CST Saturday night
for the following zones: Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&
Discussion...33
Aviation/Marine...31Hazardous weather outlook, Jan 18, 4:38 AM CST, 22 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
438 AM CST Fri Jan 18 2019
TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-436-191045-
Austin-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Islands-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
438 AM CST Fri Jan 18 2019
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...This morning fog this morning will be locally dense in
patches. Tonight a cold front will bring showers and a few
thunderstorms. Strong gusty winds and brief heavy downpours are
possible with a few of the stronger storms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Strong north to northwesterly winds will usher in much colder air
Saturday. A wind advisory may be needed. A freeze is expected most
areas Saturday night. Otherwise no hazardous weather is expected
at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ330-335-350-355-370-375-TXZ437-438-191045-
Brazoria Islands-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Galveston Island and Bolivar Peninsula-
Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
438 AM CST Fri Jan 18 2019
...Gale Watch in Effect for Gulf Coastal Waters...
This hazardous weather outlook is for portions of Southeast Texas..
.DAY ONE...Today and Tonight
Patchy fog will be found over the waters. Could reducing
visibilites to less than 1 nm in a few spots. Tonight strong cold
front crosses the waters late accompanied by scattered showers and
thunderstorms. Some storms may contain gusty winds.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A cold front will move across the coastal waters early Saturday
morning. A strong offshore flow will develop in the wake of the
front and a Small Craft Advisory or Gale Warning will likely be
required. The strong offshore wind may push water away from the
coast and a Low Water Advisory may also be needed Sat night into
Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jan 19, 12:51 AM CST, 2 hours before
Special Weather Statement
National Weather Service Houston/Galveston TX
1251 AM CST SAT JAN 19 2019
TXZ210-211-190730-
Colorado TX-Austin TX-
1251 AM CST SAT JAN 19 2019
...Strong Thunderstorm Entering Colorado County...
At 1251 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Weimar, or 8 miles south of La Grange, moving east
at 55 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Bellville, Columbus, Weimar, Industry, Frelsburg, New Ulm and Cat
Spring.
LAT...LON 2980 9671 2995 9658 3000 9628 2966 9626
2969 9681
TIME...MOT...LOC 0651Z 267DEG 47KT 2980 9684Special weather statement, Jan 19, 1:45 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
145 AM CST SAT JAN 19 2019
TXZ199-200-210>213-227-237-313-190830-
Inland Brazoria TX-Waller TX-Northern Liberty TX-Coastal Harris TX-
Colorado TX-Inland Harris TX-Montgomery TX-Fort Bend TX-Austin TX-
145 AM CST SAT JAN 19 2019
...Strong Thunderstorms Moving through Waller and Austin Counties
Toward Harris...
At 144 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Prairie View to 6 miles north of San Felipe to
6 miles west of Sealy. Movement was east at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Northwestern Pasadena, western Pearland, Sugar Land, Missouri City,
northern Rosenberg, Stafford, South Houston, Bellaire, Humble, West
University Place, Katy, Richmond, Galena Park, Tomball, Jacinto City,
Jersey Village, Sealy, Hempstead, Prairie View and northwestern
Manvel.
LAT...LON 3006 9505 2972 9515 2946 9545 2969 9636
2990 9611 3017 9604
TIME...MOT...LOC 0744Z 277DEG 40KT 3009 9602 2989 9607 2974 9626Special weather statement, Jan 19, 2:12 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
212 AM CST SAT JAN 19 2019
TXZ178-179-199-190900-
San Jacinto TX-Polk TX-Montgomery TX-
212 AM CST SAT JAN 19 2019
...STRONG THUNDERSTORMS WITH BRIEF GUSTY WINDS POSSIBLE
At 211 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles east of New Waverly, or 11 miles northeast of Willis, moving
northeast at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Northern Conroe, Willis, Livingston, Shepherd, Panorama Village,
Coldspring, Goodrich, Lake Livingston State Park, West Livingston and
Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 9549 3046 9554 3051 9545 3051 9536
3056 9535 3079 9493 3049 9490
TIME...MOT...LOC 0811Z 244DEG 41KT 3049 9530Special weather statement, Jan 19, 2:47 AM CST, 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
247 AM CST SAT JAN 19 2019
TXZ179-199-200-190915-
Northern Liberty TX-Polk TX-Montgomery TX-
247 AM CST SAT JAN 19 2019
...SPECIAL WEATHER STATEMENT...
At 247 AM CST, Doppler radar was tracking a strong thunderstorm near
Splendora, or near Cleveland, moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Cleveland, North Cleveland, Alabama-Coushatta Reservation, Tarkington
Prairie, Segno, Moss Hill, Romayor and Rye.
LAT...LON 3049 9468 3049 9473 3023 9464 3024 9513
3032 9521 3049 9485 3051 9487 3054 9483
3055 9486 3056 9494 3057 9495 3087 9462
3082 9461
TIME...MOT...LOC 0847Z 255DEG 13KT 3028 9512